Alert archive / Oregon / High Wind Warnings in 2011

High Wind Warning 16, NWS Portland, OR

November 20, 2011

NWS Portland, OR issued this high wind warning at Nov 20, 2011, 1:44 PM PST. It took effect at Nov 21, 2011, 3:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 20, 2011, 1:44 PM PST (21:44 UTC)
In effect from
Nov 21, 2011, 3:00 AM PST
Expired
Nov 21, 2011, 11:56 AM PST
In force
9 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

264 
WWUS76 KPQR 202144
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
144 PM PST SUN NOV 20 2011

...A PAIR OF INCREASING STRONG PACIFIC FRONTAL SYSTEMS WILL BRING
HIGH WIND TO THE COAST MONDAY AND TUESDAY...

.THE FIRST IN A SERIES OF INCREASINGLY STRONG FRONTAL SYSTEMS
WILL BRING HIGH WIND TO THE COASTAL BEACHES AND HEADLAND AREAS
LATER TONIGHT AND MONDAY MORNING. THE SECOND STRONGER SYSTEM WILL
BRING EVEN STRONGER AND LIKELY MORE WIDESPREAD WINDS TO THE COAST
MONDAY NIGHT AND TUESDAY.

ORZ001-002-WAZ021-210600-
/O.UPG.KPQR.HW.A.0011.111121T0900Z-111121T2000Z/
/O.NEW.KPQR.HW.W.0016.111121T0900Z-111121T2000Z/
/O.NEW.KPQR.HW.A.0012.111121T2000Z-111123T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
144 PM PST SUN NOV 20 2011

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO NOON PST MONDAY NEAR
BEACHES AND HEADLANDS...
...HIGH WIND WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING NEAR BEACHES AND HEADLANDS...WHICH IS IN EFFECT FROM 1 AM
TO NOON PST MONDAY. AN ADDITIONAL HIGH WIND WATCH HAS ALSO BEEN
ISSUED...AND THIS HIGH WIND WATCH IS IN EFFECT FROM MONDAY
AFTERNOON THROUGH TUESDAY AFTERNOON.

* WINDS AND TIMING OF THE FIRST FRONT: SOUTH WINDS 30 TO 40 MPH
  WITH GUSTS TO 60 OR 65 MPH NEAR BEACHES AND HEADLANDS ARE
  EXPECTED TO BEGIN AFTER MIDNIGHT TONIGHT AND CONTINUE INTO
  MONDAY MORNING. GUSTS TO 45 OR 50 MPH ARE POSSIBLE IN COASTAL
  COMMUNITIES.

* WINDS AND TIMING OF THE SECOND FRONT: SOUTH WINDS 30 TO 40 MPH
  WITH GUSTS TO 60 MPH ARE EXPECTED LATE MONDAY THROUGH
  TUESDAY...EXCEPT NEAR BEACHES AND HEADLANDS EXPECT SOUTH WINDS
  40 TO 50 MPH WITH GUSTS TO 75 OR 80 MPH MONDAY NIGHT AND
  TUESDAY. WINDS MAY BEGIN TO DECREASE ON THE SOUTH WASHINGTON AND
  NORTH OREGON COASTS LATE TUESDAY.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH...
  CAPE DISAPPOINTMENT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
3 follow-up statements
589 
WWUS76 KPQR 210548
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
948 PM PST SUN NOV 20 2011

...A PAIR OF INCREASING STRONG PACIFIC FRONTAL SYSTEMS WILL BRING
HIGH WIND TO THE COAST MONDAY AND TUESDAY...

.THE FIRST IN A SERIES OF INCREASINGLY STRONG FRONTAL SYSTEMS
WILL BRING HIGH WIND TO THE COASTAL BEACHES AND HEADLAND AREAS
LATE TONIGHT AND MONDAY MORNING. THE SECOND STRONGER SYSTEM WILL
BRING EVEN STRONGER AND LIKELY MORE WIDESPREAD WINDS TO THE COAST
MONDAY NIGHT AND TUESDAY.

ORZ001-002-WAZ021-212100-
/O.EXT.KPQR.HW.W.0016.111121T1100Z-111121T2000Z/
/O.CON.KPQR.HW.A.0012.111121T2000Z-111123T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
948 PM PST SUN NOV 20 2011

...HIGH WIND WARNING NOW IN EFFECT FROM 3 AM TO NOON PST MONDAY
NEAR BEACHES AND HEADLANDS OF THE SOUTH WASHINGTON...NORTH AND
CENTRAL OREGON COASTS...
...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY AFTERNOON FOR THE SOUTH WASHINGTON...NORTH AND
CENTRAL OREGON COASTS......

THE HIGH WIND WARNING NEAR BEACHES AND HEADLANDS IS NOW IN EFFECT
FROM 3 AM TO NOON PST MONDAY. A HIGH WIND WATCH REMAINS IN EFFECT
FROM MONDAY AFTERNOON THROUGH TUESDAY AFTERNOON. 

* WINDS AND TIMING OF THE FIRST FRONT: SOUTH WINDS 30 TO 40 MPH
  WITH GUSTS TO 60 OR 65 MPH NEAR BEACHES AND HEADLANDS ARE
  EXPECTED TO BEGIN LATE TONIGHT AND CONTINUE INTO MONDAY
  MORNING. GUSTS TO 45 OR 50 MPH ARE POSSIBLE IN COASTAL
  COMMUNITIES.

* WINDS AND TIMING OF THE SECOND FRONT: SOUTH WINDS 30 TO 40 MPH
  WITH GUSTS TO 60 MPH ARE EXPECTED LATE MONDAY THROUGH
  TUESDAY...EXCEPT NEAR BEACHES AND HEADLANDS EXPECT SOUTH WINDS
  40 TO 50 MPH WITH GUSTS TO 75 OR 80 MPH MONDAY NIGHT AND
  TUESDAY. WINDS MAY BEGIN TO DECREASE ON THE SOUTH WASHINGTON AND
  NORTH OREGON COASTS TUESDAY AFTERNOON.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
   TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG 
  BEACH... CAPE DISAPPOINTMENT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
214 
WWUS76 KPQR 211215
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
415 AM PST MON NOV 21 2011

...A PAIR OF INCREASING STRONG PACIFIC FRONTAL SYSTEMS WILL BRING
HIGH WIND TO THE COAST MONDAY AND TUESDAY...

.THE FIRST IN A SERIES OF INCREASINGLY STRONG FRONTAL SYSTEMS
WILL BRING HIGH WIND TO THE COASTAL BEACHES AND HEADLAND AREAS
THIS MORNING. A SECOND MUCH STRONGER SYSTEM WILL BRING EVEN
STRONGER AND LIKELY MORE WIDESPREAD WINDS TO THE COAST TONIGHT
AND TUESDAY.

ORZ001-002-WAZ021-212015-
/O.CON.KPQR.HW.W.0016.000000T0000Z-111121T2000Z/
/O.CON.KPQR.HW.A.0012.111121T2000Z-111123T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
415 AM PST MON NOV 21 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY NEAR
BEACHES AND HEADLANDS OF THE SOUTH WASHINGTON...NORTH AND
CENTRAL OREGON COASTS...
...HIGH WIND WATCH REMAINS IN EFFECT FROM NOON PST TODAY THROUGH
TUESDAY AFTERNOON FOR THE SOUTH WASHINGTON...NORTH AND CENTRAL
OREGON COASTS...


A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT
UNTIL NOON PST TODAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM
NOON PST TODAY THROUGH TUESDAY AFTERNOON. 

* WINDS AND TIMING OF THE FIRST FRONT: SOUTH WINDS 30 TO 40 MPH
  WITH GUSTS TO 60 MPH NEAR BEACHES AND HEADLANDS ARE EXPECTED
  THIS MORNING. GUSTS TO 45 OR 50 MPH ARE POSSIBLE IN COASTAL
  COMMUNITIES.

* WINDS AND TIMING OF THE SECOND FRONT: SOUTH WINDS 30 TO 40 MPH
  WITH GUSTS TO 60 MPH ARE EXPECTED LATE TONIGHT THROUGH
  TUESDAY...EXCEPT NEAR BEACHES AND HEADLANDS EXPECT SOUTH WINDS
  40 TO 50 MPH WITH GUSTS TO 75 OR 80 MPH TONIGHT AND TUESDAY.
  WINDS MAY BEGIN TO DECREASE ON THE SOUTH WASHINGTON AND NORTH
  OREGON COASTS TUESDAY AFTERNOON.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH...
  CAPE DISAPPOINTMENT 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
780 
WWUS76 KPQR 211956
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1156 AM PST MON NOV 21 2011


ORZ001-002-WAZ021-221000-
/O.CAN.KPQR.HW.W.0016.000000T0000Z-111121T2000Z/
/O.UPG.KPQR.HW.A.0012.111121T2000Z-111123T0200Z/
/O.NEW.KPQR.HW.W.0017.111122T0600Z-111123T0600Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
1156 AM PST MON NOV 21 2011

...HIGH WIND WARNING IN EFFECT FOR THE SOUTH WASHINGTON AND NORTH
AND CENTRAL OREGON COASTS FROM 10 PM THIS EVENING TO 10 PM PST
TUESDAY...


THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST
TUESDAY. 


* WINDS AND TIMING: SOUTH WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH
  EXPECTED BEGINNING LATE THIS EVENING AND CONTINUING THROUGH MOST
  OF TUESDAY. NEAR BEACHES AND HEADLANDS EXPECT SOUTH WINDS 40 TO
  50 MPH WITH GUSTS TO 75 OR 80 MPH. WINDS ARE EXPECTED TO BEGIN
  DECREASING LATE TUESDAY AFTERNOON ON THE SOUTH WASHINGTON COAST
  AND DURING TUESDAY EVENING FOR THE NORTH AND CENTRAL OREGON
  COASTS.

* LOCATIONS INCLUDE: RAYMOND...LONG BEACH...CAPE DISAPPOINTMENT...
  ASTORIA...CANNON BEACH...TILLAMOOK...NETARTS...PACIFIC
  CITY...CAPE FOULWATER...NEWPORT...YACHATS...FLORENCE.

* IMPACTS: WIDESPREAD DAMAGE TO TREES AND POWER LINES. MANY TREES
  STILL HAVE PLENTY OF LEAVES REMAINING...WHICH WILL SUBSTANTIALLY
  INCREASE THE EFFECTS OF STRONG WINDS.




PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ005>008-WAZ022-039-221000-
/O.NEW.KPQR.WI.Y.0007.111122T1400Z-111123T0600Z/
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
INCLUDING THE CITIES OF...ST. HELENS...HILLSBORO...PORTLAND...
OREGON CITY...GRESHAM...TROUTDALE...SALEM...MCMINNVILLE...
EUGENE...CORVALLIS...ALBANY...LONGVIEW...KELSO...VANCOUVER...
BATTLE GROUND...CAMAS...WASHOUGAL
1156 AM PST MON NOV 21 2011

...WIND ADVISORY IN EFFECT FOR THE WILLAMETTE VALLEY...THE GREATER
VANCOUVER AND PORTLAND METRO AREAS...THE LOWER COLUMBIA
BASIN...AND THE I-5 CORRIDOR IN COWLITZ COUNTY FROM 6 AM TO 10 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST TUESDAY. 


* WINDS AND TIMING: SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45
  MPH ARE EXPECTED TO DEVELOP IN NORTHERN VALLEY LOCATIONS TUESDAY
  MORNING...THEN SPREAD TO THE CENTRAL AND SOUTHERN WILLAMETTE
  VALLEYS AS THE DAY PROGRESSES. WINDS SHOULD BEGIN TO DIMINISH
  OVERNIGHT TUESDAY.

* LOCATIONS INCLUDE: KELSO...LONGVIEW...WASHOUGAL...CAMAS...BATTLE
  GROUND...VANCOUVER...ST. HELENS...TROUTDALE...GRESHAM...PORTLAND...OREGON
  CITY...HILLSBORO...MCMINNVILLE...SALEM...ALBANY...CORVALLIS...EUGENE.


* IMPACTS: DAMAGE TO TREES AND POWER LINES. MANY TREES STILL HAVE
  PLENTY OF LEAVES REMAINING...WHICH WILL INCREASE THE POTENTIAL
  IMPACTS OF ANY STRONG WIND GUSTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Nov 20, 9:12 AM PST, 4 hours 32 minutes earlier.

Area forecast discussion, Nov 20, 9:12 AM PST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
912 AM PST SUN NOV 20 2011

.SYNOPSIS...WEAK HIGH PRESSURE WILL BE OVER SOUTHWEST WASHINGTON AND
NORTHWEST OREGON TODAY...WITH DRY WEATHER BUT AREAS OF LOW CLOUDS AND
PATCHY FOG. A MORE ACTIVE WEATHER PATTERN FOR THE COMING WEEK WILL
BEGIN LATER TONIGHT AND MONDAY AS A RATHER STRONG FRONTAL SYSTEM
APPROACHES THE COAST LATE TONIGHT AND PUSHES ONSHORE MONDAY WITH
VALLEY RAIN...MOUNTAIN SNOW...WIND NEAR THE COAST...AND POSSIBLY SOME
SNOW NEAR HOOD RIVER. A MUCH STRONGER FRONTAL SYSTEM WILL APPROACH
LATER MONDAY AND MOVE INTO THE PACIFIC NORTHWEST MONDAY NIGHT AND
TUESDAY FOR AREAS OF HEAVY RAIN...STRONG WINDS AT THE COAST AND
MOUNTAIN SNOW. THE RAIN MAY PERSIST INTO WEDNESDAY. ANOTHER SYSTEM IS
EXPECTED LATE IN THE WEEK WITH ANOTHER NEXT WEEKEND.
&&

.SHORT TERM...DRY BUT COLD WEATHER IS OVER SOUTHWEST WASHINGTON AND
NORTHWEST OREGON THIS MORNING...WITH MANY TEMPS HAVING FALLEN INTO
THE 20S. THERE ARE AREAS OF FOG AND LOW CLOUDS THAT MAY PERSIST WELL
INTO THE AFTERNOON IN THE INLAND VALLEYS. THERE IS SOME EAST WIND
NEAR THE GORGE THAT WILL EASE BY THIS EVENING.

THE FIRST IN A SERIES OF SIGNIFICANT PACIFIC FRONTAL SYSTEMS WILL BE
APPROACHING TONIGHT AND PUSHING INTO SOUTHWEST WASHINGTON AND
NORTHWEST OREGON ON MONDAY. THIS SYSTEM WILL BRING A SHOT OF WIND
LATE TONIGHT AND MONDAY MORNING ESPECIALLY TO THE COAST...AND WILL
ISSUE A HEADLANDS AND BEACHES HIGH WIND WATCH FOR THE COAST FOR THAT
THIS MORNING. THERE WILL BE A DECENT SHOT OF SOME RAIN ALONG THE
COAST AND NORTH INTERIOR...WITH LESS FARTHER SOUTH. IT STILL LOOKS
COLD FOR A WHILE MONDAY NEAR HOOD RIVER AND A LITTLE SNOW IS POSSIBLE
THERE. THERE WILL BE A DECENT SHOT OF SNOW IN THE CASCADES FROM ABOUT
MOUNT JEFFERSON NORTHWARD. THE PRECIPITATION WILL DECREASE LATER IN
THE DAY.

THEN OF EVEN MORE IMPORTANCE IS THE NEXT EVEN STRONGER SYSTEM THAT
APPROACHES THE COAST LATE MONDAY BUT ESPECIALLY IMPACTS OUR AREA
MONDAY NIGHT THROUGH WEDNESDAY. THIS SYSTEM WILL BRING VERY STRONG
WINDS TO THE COAST WITH LIKELY SOME STRONG WIND INLAND AS WELL. THE
FRONTAL BOUNDARY FROM THE MONDAY MORNING SYSTEM APPEARS TO BECOME A
WARM FRONT AS IT MERGES WITH THIS NEW STRONG SYSTEM AND LIFTS NORTH
THROUGH OUR AREA MONDAY NIGHT...THEN MERGES WITH THE MAIN COLD FRONT
NEAR THE COAST AS IT IS SLOW TO MOVE THROUGH UNTIL POSSIBLY WEDNESDAY
NIGHT. THIS COULD CAUSE FLOODING PROBLEMS ON AREAS
RIVERS...ESPECIALLY NEAR THE COAST BUT POSSIBLY THOSE DRAINING THE
CASCADES AS WELL. WE COULD GET A SHOT OF HEAVY SNOW IN THE CASCADES
IN THE INITIAL PERIODS OF THIS EVENT BUT SNOW WILL CHANGE TO RAIN AT
ALL BUT THE HIGHER ELEVATIONS FOR THE REMAINDER OF THE EVENT.
TOLLESON

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...IT APPEARS
THAT THE EXTENDED PERIOD WILL BE DOMINATED BY A VERY UNSETTLED
WEATHER PATTERN. A POTENTIALLY STRONG SYSTEM THAT IS MODELED TO MOVE
IN ON TUE WILL LIKELY REMAIN OVER THE REGION AT THE BEGINNING OF THE
LONG TERM PERIOD ON WED. THE POTENT FRONT IS MODELED TO STALL OVER
THE CWA...BRINGING AT LEAST MODERATE RAINFALL TO THE REGION ON WED.
THE 12Z ECMWF IS THE WETTEST MODEL AT THIS POINT...WITH A LOW
DEVELOPING ALONG THE FRONT. THIS WOULD SLOW THE SPEED AND INCREASE
THE POTENCY OF THE FRONT. HOWEVER...THERE IS STILL PLENTY OF
UNCERTAINTY ON THE DETAILS OF THIS SYSTEM.

BEYOND WED...THE WET WEATHER LOOKS LIKE IT WILL CONTINUE. MODEL
AGREEMENT IS GENERALLY DECENT...WITH ANOTHER SHORTWAVE BRINGING MORE
PRECIPITATION AND LOWER SNOW LEVELS ON THANKSGIVING. THEN YET ANOTHER
DECENT LOOKING FRONTAL SYSTEM IS PROGGED FOR LATE FRI OR SAT. JFP
&&

.AVIATION...AREAS OF IFR AND MVFR IN FOG AND STRATUS IN THE INTERIOR
VALLEYS UNTIL 18Z TO 20Z TODAY WITH LOW LEVEL MOISTURE AND LIGHT
WINDS. OTHERWISE VFR THROUGH LATE TONIGHT. RAIN LIKELY ALONG WITH
INCREASING SOUTH WINDS NORTH COASTAL AREAS AFTER 06Z TONIGHT WITH AN
APPROACHING FRONT.

KPDX AND APPROACHES...IFR FOG AND STRATUS LIKELY AT TIMES THIS
MORNING UNTIL AROUND 18Z WITH LOW LEVEL MOISTURE AND LIGHT WINDS.
OTHERWISE VFR. SOUTHEAST WINDS DEVELOPING WITH A CHANCE OF RAIN AFTER
09Z TONIGHT.
&&

.MARINE...A SURFACE LOW OFF THE NORTHERN CALIFORNIA COAST CONTINUES
SOUTHWARD. A COLD FRONT POSSIBLE PRECEDED BY A WEAK WARM FRONT WILL
MOVE OVER THE WATERS MONDAY MORNING PRODUCING GALE FORCE WINDS AND
BUILDING SEAS. ANOTHER STRONGER FRONTAL SYSTEM WILL MOVE OVER THE
WATERS TUESDAY WITH POSSIBLE STORM FORCE WINDS AND SEAS BUILDING INTO
THE 20 TO 24 FT RANGE.
&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     SOUTH WASHINGTON COAST.
PZ...GALE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Nov 20, 4:12 AM PST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
412 AM PST SUN NOV 20 2011

ORZ003>014-WAZ019-020-022-023-039-040-211215-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-I-
5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA-
SOUTH WASHINGTON CASCADE FOOTHILLS-
412 AM PST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE POSSIBLE IN PORTIONS OF THE COAST RANGE AND
WILLAPA HILLS LATE MONDAY NIGHT THROUGH TUESDAY OR TUESDAY NIGHT.
GUSTY WINDS WILL ALSO BE POSSIBLE IN THE WILLAMETTE VALLEY ON
TUESDAY. PLEASE SEE PDXSPSPQR FOR FURTHER DETAILS.

HEAVY RAINS ARE ALSO POSSIBLE MONDAY THROUGH WEDNESDAY...WITH THE
HEAVIEST RAIN EXPECTED TO FALL IN THE COAST RANGE TUESDAY AND
TUESDAY NIGHT. PLEASE SEE PDXESFPQR FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ001-002-PZZ210-WAZ021-211215-
NORTH OREGON COAST-CENTRAL OREGON COAST-COLUMBIA RIVER BAR-
SOUTH WASHINGTON COAST-
412 AM PST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON...NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS
AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS ARE EXPECTED LATE TONIGHT. HOWEVER...WIND SPEEDS
ARE NOT GENERALLY EXPECTED TO REACH HIGH WIND WARNING CRITERIA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE EXPECTED LATE MONDAY NIGHT THROUGH TUESDAY OR
TUESDAY NIGHT. PLEASE SEE PDXSPSPQR FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PZZ250-255-270-275-211215-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM-
412 AM PST SUN NOV 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GALE FORCE WINDS ARE POSSIBLE MONDAY WITH STORM FORCE WINDS
POSSIBLE TUESDAY. PLEASE SEE PDXMWWPQR FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Nov 20, 1:42 PM PST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
142 PM PST SUN NOV 20 2011

ORZ009-014-WAZ023-211500-
WESTERN COLUMBIA RIVER GORGE-UPPER HOOD RIVER VALLEY-
INCLUDING THE CITIES OF...HOOD RIVER...CASCADE LOCKS...
MULTNOMAH FALLS...PARKDALE...ODELL...STEVENSON...SKAMANIA
142 PM PST SUN NOV 20 2011

...SNOW LIKELY NEAR HOOD RIVER AND IN THE UPPER HOOD RIVER VALLEY
MONDAY MORNING...

COLDER AIR WILL AGAIN BE TRAPPED IN THE COLUMBIA RIVER GORGE NEAR
HOOD RIVER LATE TONIGHT THROUGH MONDAY MORNING AS ANOTHER PACIFIC
FRONTAL SYSTEM MOVES IN. AS A RESULT...SNOW IS LIKELY NEAR HOOD
RIVER AND IN THE UPPER HOOD RIVER VALLEY MONDAY. SNOW
ACCUMULATIONS COULD REACH AN INCH OR TWO NEAR HOOD RIVER AND 1 TO
3 INCHES IN THE UPPER HOOD RIVER VALLEY BEFORE TEMPERATURES
MODERATE SLIGHTLY IN THE MID TO LATE AFTERNOON.

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 9:19 AM PSTHigh Wind WatchPQR4 hr
Nov 20, 1:43 PM PSTWinter Weather AdvisoryPQR26 hr
Nov 20, 1:44 PM PSTHigh Wind WatchPQR22 hr
Nov 20, 2:36 PM PSTGale WarningPQR24 hr
Nov 20, 2:36 PM PSTSmall Craft Advisory for Rough BarPQR11 hr
Nov 20, 2:36 PM PSTSmall Craft Advisory for Rough BarPQR18 hr

Nearby

High Wind Warnings in Oregon, 2011High Wind Warnings in Washington, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.